Alert archive / South Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 1, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Feb 25, 2001, 4:25 PM EST for Allendale County, South Carolina. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2001, 4:25 PM EST (21:25 UTC)
- Expired
- Feb 25, 2001, 5:15 PM EST
- In force
- 50 min
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
County Allendale County, SC
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 89 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 527 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 252126 SVRCHS SCC005-252215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 425 PM EST SUN FEB 25 2001 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL ALLENDALE COUNTY IN WEST CENTRAL SOUTH CAROLINA. * UNTIL 515 PM EST. * AT 425 PM EST...RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTH OF MARTIN...OR ABOUT 9 MILES WEST OF ALLENDALE...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM IS EXPECTED NEAR... APPLETON AT 430 PM. ALLENDALE...SEIGLING AT 435 PM. SYCAMORE AT 445 PM. 60 MPH WINDS ARE EXPECTED IN THE WARNED AREA. BE ALERT FOR RAUPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. $$ LAT...LON 3309 8155 3287 8144 3302 8110 3309 8122 NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 25, 2:50 PM EST, 1 hour 35 minutes earlier.
Area forecast discussion, Feb 25, 2:50 PM EST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 250 PM EST SUN FEB 25 2001 FEW SWRS STUBBORNLY REDEVELOPING ACRS ERN ZNS...MNLY JUST INLAND FM CST....BUT TENDING TO MOV NERD AS FNT APPROACHES. SPEAKING OF WHICH...CFNT APPEARS TO BE IN WRN KY/NRN AR AND SLOLY MOVG SERD. ALSO APPEARS TO BE A PREFNTL TROF INTO CNTRL TN/NRN MS. MAIN AREA OF SWRS MOVG ACRS MIDLANDS INTO CNTRL GA ATTM...BUT APPEARS TO BE SPLITTING AS ETA SUGGESTED WTH MAIN AREA OF INSTABILITY MOVG NERD IN STRONG LL SW JET. ETA/AVN APPEAR TO BE IN GOOD AGREEMENT AT LEAST THRU ERLY PDS...THEN SOME DIFFERENCES BEYOND 36 HRS. NGM APPEARS TOO FAST CONSIDERING ALL MDLS INDICATE UPR FLOW BCMG MORE ZONAL RATHER THAN NW THRU MON/MON NIGHT. QUESTION TNGT IS ABT HOW FAR FNT WL MOV SRD. ETA HINTS THAT THE HIGH IS NOT QUITE AS STRONG AS SUGGESTED IN PREV MDL RUNS...AVN STILL PUSHES FNT THRU TO CNTRL FL BY MON NIGHT. FEEL THIS IS A BIT TOO FAR S...ESP CONSIDERING ZONAL UPR FLOW. HWVR...THERE IS GOOD DRYING ALFT...SO SHWRS SHD END OVRNT TNGT BUT SOME RESIDUAL NR THE ALTAMAHA RVR ERLY MON MRNG. SKIES SHD CLR OUT FOR LATER MON/MON NIGHT...BUT NOT MUCH OF A COLD AIR PUNCH WTH THIS HIGH WHICH RMNS N OF RGN. TEMPS NOT XPCTD TO DROP TOO MCH. LOWS WL RMN SLIGHTLY BLO CLIMO...BUT HIGHS SHD GO SLIGHTLY ABV. THEN...ANOTHER SYSTEM FORMS IN ACTIVE SRN STREAM FM SRN PLAINS AND BEGINS TO APPROACH LATE TUE. AVN SUGGESTS LOW PRES FORMING ON RETURN WFNT WTH GOOD LIFT ASSOCD. AVN HAS BEEN CONSISTENT WTH THIS DVLPMNT. PLAN ON MENTIONING CHC POPS TUE NIGHT...THEN LKLY AS LOW TRACKS ACRS CWA WTH GOOD OVRRNG AND LIFT. APPEARS THAT ZONAL FLOW WL RMN IN PLACE THRU MOST OF WEEK...WTH NO REAL COLD AIR PUNCHING SRD. XTNDD MDLS SUGGEST NXT THREAT OF ANOTHER SYSTEM WL BE IN SAT/SUN TIMEFRAME. FWC/FAN/MAV TEMPS PRETTY CLOSE...THO FEEL THEY MAY BE A LTL TOO COOL TNGT DEPENDING UPON WHERE FNT ENDS UP. WL GO SLIGHTLY ABV GUID. WL BE GOING CLOSE TO MAV TEMPS. CONSIDERING AMT OF CLD COVER COMING UP...ESP TUE/TUE NIGHT...WL STICK CLOSER TO COOLER MAV. AS FOR POPS...PLAN ON CONTG TREND OF GOING BLO MOS GUID. MOS STILL APPEARS OVERDONE...ESP CONSIDERING HOW THE BULK OF THE LIFT IS MOVG WELL N OF RGN. HWVR...WTH SUGGESTED POSN AND MVMNT OF NXT SYS ON TUE/TUE NIGHT...WL STICK RELATIVELY CLOSE TO MAV GUID POPS TUE NIGHT. CWF...RESIDUAL ELY SWELL STILL HAS SEAS IN THE 4-6 FT RANGE NEARSHORE AND 7-8 FT OFFSHORE...BUT IT IS SLOWLY SUBSIDING. WITH LLVL JET LIFTING OUT THIS AFTN...WINDS ARE ONLY AROUND 15 KT OVER SC WATERS AND 10-15 KT OVER GA WATERS. PLAN TO KEEP FLAGS UP FOR SC WATERS AND OFFSHORE GA WATERS AS SEAS ARE STILL AROUND SCA CRIT. 41008 DOWN TO 5 FT AND BLV WE CAN GET BY WITH SCEC THIS PKG. FLAGS WL LIKELY COME DOWN ACROSS THE REST OF THE WATERS TNGT AS SEAS SUBSIDE. CD FNT WL ENTER THE NRN WATERS EARLY MON...THE SLIDE S THRU THE SRN PTN MON AFTN. LOOKS LIKE A MINI NE SURGE MON NIGHT THAT MAY PUSH FLAGS AGAIN FOR GA PTN AS PG IS STRONGEST TO THE S. WM FNT WL BEGIN TO LIFT BACK N BY LATE TUE WITH LOW PRES APPCHNG FROM THE W WED. CUD BE ANOTHER ROUND OF SCA COND WED INTO THU. FCSTID = 26 CHS 61 71 47 65 / 40 5 0 10 SAV 63 73 46 67 / 50 10 0 10 CHL 62 71 50 64 / 40 5 0 10 NBC 61 72 48 65 / 40 5 0 10 RBW 58 70 44 65 / 50 0 0 10 .CHS... GA...SMALL CRAFT ADVISORY AMZ374. SC...SMALL CRAFT ADVISORY AMZ350-352. EVT/TJR
Nearby
Severe Thunderstorm Warnings in South Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.